MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 11MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5531-G-611
Medical Device Problem Codes Degraded (1153); Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, "patient needs patella component.When the surgeon opened the knee he could see that the posterior part of the insert had wear and was broken.".
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.H3 other text : not available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture and wear involving a triathlon insert was reported.The event was confirmed via evaluation of the returned device and clinician review of provided medical records.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the insert is worn.The damage present on the posterior portion was consistent with delamination and material loss.The damage on the articulating surface of the insert is consistent with burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the device.-clinician review: a review of the provided medical information by a clinical consultant indicated: "on 2/5/18 the patient underwent a pressfit tka performed.The patella was left unresurfaced.This verified vy the lateral view x-ray.On 3/24/23 the patient's knee was revised.During this surgery the patella was resurfaced with a pressfit tritanium patella.The tibial insert was also exchanged.Revision tka surgery with resurfacing of the patella and exchange of the tibial polyethylene insert is confirmed.The root cause of the need for patella resurfacing and liner exchange cannot be identified from this limited documentation." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised and fracture/wear of the triathlon insert was identified.The fracture and wear of the insert were confirmed via evaluation of the returned device.A review of the provided medical records by a clinical consultant indicated: "on (b)(6) 2018 the patient underwent a pressfit tka performed.The patella was left unresurfaced.This verified vy the lateral view x-ray.On (b)(6) 2023 the patient's knee was revised.During this surgery the patella was resurfaced with a pressfit tritanium patella.The tibial insert was also exchanged.Revision tka surgery with resurfacing of the patella and exchange of the tibial polyethylene insert is confirmed.The root cause of the need for patella resurfacing and liner exchange cannot be identified from this limited documentation.".

Brand Name
X3 TRIATHLON CS INSERT #6 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16797224
Report Number0002249697-2023-00412
Device Sequence Number3140330
Product Code MBH
UDI-Device Identifier07613327045956
UDI-Public07613327045956
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number5531-G-611
Device Catalogue Number5531G611
Device Lot NumberLGC320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer07/20/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexFemale
Patient Weight102 KG